Jump to content

back on after getting off


[To...]

Recommended Posts

Hi,

 

I would like to join the forum because I am unsure how to deal with my benzo use. I came off benzos about two years ago, but due to a really bad panic attack a few weeks back, I took them again. I only took a very small dose and only for two weeks (Xanax), but I had withdrawals and panic - so bad I went to the hospital. They weaned me off Xanax with low dose Clonopin for three days at a taper dose and then switched me to take Ativan one mg per night to help me sleep and lessen my anxiety. Still, as I have been on benzos now for only three weeks, I don't know if to try and stop very quickly. My doctor seems to think that I can easily stop the Ativan no problem. He just said stop when you want to. He doesn't think I should withdraw over a period of months after such a short time back on. I don't know about this. I just need some advice.

 

My main question is, should I try a fast taper seeing that I've only been back on a very short time? Right now, I feel anxious and weak, but I think I am just thinking too much. I am only taking that one mg of Ativan at night. Oh, I also can't eat much, but that might be due to the doctor starting me on Zoloft. I am depressed and so I didn't really question him about that. He also said it can relieve anxiety, but I have lost a fair bit of weight over the last week.

 

If I can do a fast taper, how can one be done? I'd be very grateful for some advice. Thank you.

Link to comment
Share on other sites

Hello TomTheBom,

 

Welcome to BenzoBuddies, we are glad you have joined us!  I am sorry to hear you are facing this again TomTheBom.  Since you had withdrawl symptoms after taking Xanax for two weeks, perhaps it would be a good idea to do a taper off the clonazepam instead of just stopping it.  When people have been on for a short time like you, a shorter taper generally is will do.

 

I've put some links below that may be helpful to you.  I encourage you to do some reading here before you decide what path is right for you.  Let us know if you need help or have questions.

 

Again, welcome,

 

Kate08

 

The Ashton Manual

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

 

Link to comment
Share on other sites

Hi,

 

Thanks for your fast response. When I was in the hospital, the doctor gave me Klonopin for three days at a tapering dose. It stopped the panic attacks at least. He was also giving me one mg of Ativan at night. I felt ok for the three days with no Klonopin, and he sent me home with my one mg of Ativan. I don't have any Klonopin, just Ativan. He was very reluctant to give me Valium, even though I told him it might work better. he really seemed to think it wouldn't be a problem. He was a psychiatrist, too, since a mental health facility was the only place that would deal with benzos. Strange how he seemed so sure after reading what I have read here. I just don;t know what to do.

Link to comment
Share on other sites

There are several issues at hand - one is safety i.e. risk of seizures if you stop abruptly and one is 'comfort' if you stop abruptly.  It is likely it would be safe for you to stop without tapering and this is perhaps what the doctor is considering.  What he may not consider too deeply is the comfort (for lack of a better term) of it.  It is generally thought that tapering off benzos gradually lessens withdrawl symptoms and also allows you to stay functional.
Link to comment
Share on other sites

Hi,

 

I would like to join the forum because I am unsure how to deal with my benzo use. I came off benzos about two years ago, but due to a really bad panic attack a few weeks back, I took them again. I only took a very small dose and only for two weeks (Xanax), but I had withdrawals and panic - so bad I went to the hospital. They weaned me off Xanax with low dose Clonopin for three days at a taper dose and then switched me to take Ativan one mg per night to help me sleep and lessen my anxiety. Still, as I have been on benzos now for only three weeks, I don't know if to try and stop very quickly. My doctor seems to think that I can easily stop the Ativan no problem. He just said stop when you want to. He doesn't think I should withdraw over a period of months after such a short time back on. I don't know about this. I just need some advice.

 

My main question is, should I try a fast taper seeing that I've only been back on a very short time? Right now, I feel anxious and weak, but I think I am just thinking too much. I am only taking that one mg of Ativan at night. Oh, I also can't eat much, but that might be due to the doctor starting me on Zoloft. I am depressed and so I didn't really question him about that. He also said it can relieve anxiety, but I have lost a fair bit of weight over the last week.

 

If I can do a fast taper, how can one be done? I'd be very grateful for some advice. Thank you.

 

May I ask how long were you in benzos before this relapse? After 3 weks I suggest doing a taper, although not long

Link to comment
Share on other sites

Hi. I was on Klonopin for about three months and I tapered off in about 4 weeks. Fast, and had some long lasting issues, but very manageable.
Link to comment
Share on other sites

Hey Tom,

 

I believe it's generally recommended to taper after more than 2 weeks use as dependence can occur (well thats what a doctor told me after my CT). However, I wouldn't aim to taper over months as you will end up with more dependence from longer use. Most doctors will put you on a fast taper, which in the case of short term use I think personally is the right move. But you will need to listen to your own body, if you are experiencing a lot of symptoms you can slow down, just stopping could hurt. As you've done it before, I'm sure you know what to expect

Link to comment
Share on other sites

Hi. I was on Klonopin for about three months and I tapered off in about 4 weeks. Fast, and had some long lasting issues, but very manageable.

 

You will be fine!

Link to comment
Share on other sites

Thanks for advice. I'm doing a fast taper now and while I feel anxious as hell, so far no debilitating symptoms. Cheers for your positive comments. I also find when I have a magnesium glycanate pill, I feel way less anxious. I know they are not for everyone, but they seem to chill me out just a tad.
Link to comment
Share on other sites

Hi and welcome to TomTheBom.

I agree with Benzoito. I would not do a long, drawn out taper if I was in your shoes.

You are still going to have to find other ways to deal with your panic and anxiety.

The zoloft may or may not help with this after 4-6 weeks. If it does help, SSRIs are a much better pharmacological option than benzos, even those these drugs too are not without some risk.

Link to comment
Share on other sites

×
×
  • Create New...